Doctor insights on:
Can Ct Dye Cause Diarrhea
I've had floating stools off and on for decade. MRCP, EUS, CT, colonscopt normal. What is difference between IBS loose stools and steathorrea?
Ibs: Is a conditions and u may have frequent bms normal or watery. Steatorrhea is a sign of fatty stools due to malabsorption syndrome which needs a ge consult. ...Read more
Ct uses xrays taken an 360 degrees combined with a computer to see"inside" the body. The table moves as the xray tube and detectors spin around the patient 10 times a second or more! the image shows excellent soft tissue detail, enhanced with injection of intravenous contrast or oral contrast. This way the body is shown in slices, in any plane, usually axially, but ...Read more
I've been eating healthy but continue with persistent nausea, gas, and loose stools. Stools are brown but formless resembling aerated soil and sinks rather than floats. EGD, blood tests, CT scan, X-rays all normal. Diagnosed with mild gastritis.
Need to examine: It is not feasible to provide a meaningful opinion without taking additional history, physical examination and may be some tests. It would be prudent to see your doctor and discuss if you may be depressed. Counter-intuitive as it may seem, exercise may help. Start with low intensity exercise such as walking and gradually increase the intensity at tolerated. ...Read more
Son has had abdominal pain vomiting and diarrhea for almost two weeks. We had an upper gi and cat scan done which only found reflux and nodes?
Good news so far but: Good news so far but there are no perfect tests & few perfect doctors. Most practitioners want you to candidly share your concerns to best direct you appropriately. If for any reason you/he didn't hit it off ideally with the first GI doctor, or you want confirmation of doctor's opinion or a fresh look, please check with another GI specialist. Don't give up, particularly if your son has ongoing distress. ...Read more
Diarrhea, nausea, pain in the stomach, strange anxiety insomnia for 5 days. Got cat scan and IV no problems. What do I have? What can I do? Gastroent?
Maybe psych., see GI: You have a wide variety of symptoms. Something in the anxiety realm seems likely given your normal ct scan. Insomnia, nausea, and stomach pains can all be physical symptoms of psychiatric illness (i.e. Anxiety). I think seeing a gastroenterologist is a good first step to ensure there is no GI problem, but if the symptoms then continue, it might be worthwhile to see psychiatry/psychology. ...Read more
CT without contrast: Will show whether there is hydrocephalus ("water on the brain"), fluid collections around the brain, and large mass lesions (tumors). The vast majority of head ct's for headache are normal in patients with headache as their sole symptom and I believe this test is vastly overused in the usa (for a myriad of reasons). ...Read more
Increased urine output? I did have a CT scan of my chest yesterday, I heard that the dye can cause increase urine the day after. Is this true?
What other conditions, besides PE could cause an elevated d dimer (1326) and constricted breathing with pain when exhaling? CT (contrast dye) normal.
The D Dimer:
Testing is often "non-specific" and can be positive (eg advanced age, malignancy, and pregnancy HOWEVER along with the symptoms you describe DESPITE the negative CT with Contrast a PE (which has DISSOVED before causing INFARCTION (Death of lung tissue which shows up on CT/Contrast testing) is the MOST LIKELY DIAGNOSIS at your age (25)
Hope this is helpful!
Dr Z ...Read more
I read in articles that the dye used for a contrast abdominal/renal CT scan can cause many severe side effects including renal damage/failure. True?
True: IV contrast can cause severe allergic reactions in some people, especially those allergic to iodine or shellfish. IV contrast is removed from the body by the kidneys. If one is dehydrated or has baseline kidney dysfunction, administration of contrast may worsen kidney function, leading to temporary or permanent kidney failure ...Read more
Ct with dye fnd spots in kidneys, radio thought they may be angiomyolipoma but cld not b sure. Also, chronic changes in lung bases. Any cause 4 concern?
The addition of MRI to rule out angiomyolipoma helps a little. It is also a good way to follow the lesion to see if it grows (no radiation and the dye is safer).
Chronic lung changes in a 35 yo is nonspecific and needs clinical correlation. Some folks may do breathing tests if there are symptoms like shortness of breath, even if only for baseline. Everyone should quit smoking ASAP. ...Read more
Recently I've been in and out of the ER heart palpitations and have had CT dye scan. Xrays. Stress test. All normal... What can be the cause?
Palpitations: Have you had a monitor that catches the palpitations? ...Read more
How big does a tumor in cerebellum have to be for it to cause someone to have weak legs and off balance? Would something show on CT scan without dye?
I am getting an MRI of brain with and without dye. What can the dye show that no dye will not show?I'm afraid of the dye. Last CT scan dye caused tremors.
Sudden warmth feeling over chest/stomach and back. Feels like when you have CT dye injected or warm water being poured over me. no sweating. Causes?
Vasodilation: These symptoms suggest a vasodilation phenomenon. Possible causes include anxiety, stress, caffeine, spices or alcohol effect or hormonal imbalances. Has your thyroid status been checked? Are you taking any medications which could cause vasodilation? Perhaps an evaluation by an internist or endocrinologist would be worthwhile. ...Read more
Uncommon: The contrast or "dye" that is injected into the vein for a ct scan is very safe. A small percentage of patients may have an allergy to the iodine in the contrast. Another small subset of patients with poorly functioning kidneys should not receive this type of contrast as it may further damage the kidneys. If people are adequately screened before receiving the contrast, it is usually harmless. ...Read more
Just had a CT scan with contrast dye for my shoulder two day ago, since then i m getting pains on my left and right lower side that comes and goes?
Likely unrelated : Ask your doctor to check your kidney function if you need reassurance. The contrast material used for ct is quite safe but may in rare instances affect the kidneys, more commonly in diabetic patients. Most radiology facilities screen patients prior to the exam to insure the safety of using the contrast media. ...Read more
No problem: Take your vitamins without difficulty.Get a more detailed answer ›
CT IV contrast :
IV contrast is associated with a very low incidence of acute adverse events, and the bulk of these are not life threatening.
Studies report an overall acute adverse reaction rate (allergic-like + physiologic)
of 0.2%-0.7%. Serious acute reactions to IV dye are rare, with an historical rate of approximately 0.04%. FDA review demonstrated a rate of 2.1 fatalities per 1 million injections. ...Read more
24 hours: In a patient with normal renal function, contrast should be out of your system within 24 hours. ...Read more
Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more
- Talk to a doctor online
- Can ct dye cause diarehia?
- Can the dye for ct scan cause your tounge to be black?
- Can you drink after having radioactive contrast dye and a ct scan?
- Can you drink after having radioactive contrast dye and a ct scan?
- Kidney ct scan with dye
- Ct scan dye injection
- Ct scan contrast dye allergy
- Abdominal and pelvic ct with contrast and dye
- Can the dye for a ct scan cause nausia?